Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 2, NWS Newport/Morehead City, NC

January 25, 2007

NWS Newport/Morehead City, NC issued this wind advisory at Jan 25, 2007, 3:08 AM EST. It took effect at Jan 25, 2007, 6:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 3:08 AM EST (08:08 UTC)
In effect from
Jan 25, 2007, 6:00 PM EST
Expired
Jan 26, 2007, 9:00 AM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 250808
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EST THU JAN 25 2007

NCZ103-104-252200-
/O.NEW.KMHX.WI.Y.0002.070125T2300Z-070126T0900Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
308 AM EST THU JAN 25 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM EST FRIDAY FOR THE OUTER BANKS PORTIONS OF DARE AND HYDE
COUNTIES. 

A DRY COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THE TIGHT
PRESSURE GRADIENT BEHIND THE FRONT WILL CREATE VERY WINDY
CONDITIONS OVER THE OUTER BANKS FROM OCRACOKE NORTH THIS EVENING
INTO EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMHX 252036
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EST THU JAN 25 2007

NCZ103-104-260900-
/O.EXT.KMHX.WI.Y.0002.070125T2300Z-070126T1400Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
336 PM EST THU JAN 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST FRIDAY. 

VERY WINDY CONDITIONS WILL DEVELOP OVER THE OUTER BANKS EARLY 
TONIGHT AS A DRY COLD FRONT MOVES OFFSHORE. NORTHWEST WINDS AT
25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED OVERNIGHT INTO FRIDAY
MORNING. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY MID
MORNING BUT BREEZY CONDITIONS WILL CONTINUE THROUGH THE DAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 260755
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
255 AM EST FRI JAN 26 2007

NCZ103-104-261400-
/O.CON.KMHX.WI.Y.0002.000000T0000Z-070126T1400Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
255 AM EST FRI JAN 26 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

VERY WINDY CONDITIONS WILL CONTINUE OVER THE OUTER BANKS EARLY
THIS MORNING AS A DRY COLD FRONT CONTINUES MOVING WELL OFFSHORE.
NORTHWEST WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
EARLY THIS MORNING. THESE WINDS WILL FALL BELOW ADVISORY CRITERIA
BY MID MORNING BUT BREEZY CONDITIONS WILL CONTINUE THROUGH THE
DAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 25, 2:31 AM EST, 37 minutes earlier.

Area forecast discussion, Jan 25, 2:31 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 AM EST THU JAN 25 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...SHARP UPPER TROF WILL
SWEEP THROUGH THE SOUTHEAST STATES TONIGHT. JUST AHEAD OF IT A
FAST-MOVING DRY COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TODAY
USHERING IN SOME VERY CHILLY AIR FOR TONIGHT AND FRIDAY. THE TIGHT
PRESSURE GRADIENT JUST BEHIND THE FRONT WITH STRONG COLD AIR
ADVECTION WILL CREATE WIND ADVISORY CONDITIONS ALONG THE OUTER BANKS
OVERNIGHT SO POSTED A WIND ADVISORY FOR THE OUTER BANKS PORTIONS OF
DARE AND HYDE COUNTIES. THE COLD AIRMASS WILL BE SHORT-LIVED AS THE
UPPER FLOW BECOMES ZONAL...WHILE AT THE SURFACE WINDS BACK TO WEST
FRIDAY NIGHT AS A SURFACE RIDGE PASSES JUST TO THE SOUTH...THEN
SOUTHWEST DURING THE DAY SATURDAY AS THE RIDGE MOVES OFF THE
SOUTHEAST COAST. SATURDAY NIGHT A VIGOROUS UPPER TROF AND ITS
ASSOCIATED SURFACE FRONT OVER THE NORTHERN PLAINS MOVES EAST. A
SURFACE LOW IS FORECAST TO SPIN UP ALONG THE SOUTHERN END OF THE
FRONT OVER THE NORTHERN GULF SATURDAY NIGHT. MOISTURE FROM THE
SYSTEM WILL BEGIN TO SPREAD IN DURING THAT TIME.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...THE SURFACE LOW IS FORECAST
TO PASS SOUTHEAST OF THE FORECAST AREA BUT WILL ROTATE ENOUGH
ATLANTIC MOISTURE BACK AROUND IT TO GIVE US 20-30 PERCENT CHANCE OF
RAIN SATURDAY NIGHT INTO MAINLY THE FIRST HALF OF SUNDAY. ANOTHER
FAST-MOVING DRY CLIPPER SYSTEM WILL COME THROUGH ON TUESDAY NIGHT
BUT AT THIS POINT IS DOES NOT LOOK AS STRONG AS PREVIOUS ONES.

&&

.AVIATION...SHOULD BE VFR ALL THE WAY ON THE TAFS THROUGH THE NEXT 24
HOURS. ANTICIPATE WINDS INCREASING BY LATER THIS EVENING OR TONIGHT.

&&

.MARINE...LITTLE CHANGE IN RUN TO RUN MODEL CONSISTENCY OVER THE
PAST FEW DAYS REGARDING STRONG WINDS FOLLOWING COLDFRONT LATER THIS
EVENING. STRONG CAA AND SIGNIFICANT PRES RISES INDICATED IN THE 00Z
TO 12Z TIMEFRAME TONIGHT AND EARLY FRIDAY AND ANTICIPATE A PERIOD OF
GALE FORCE WINDS. COULD SEE SOME GUSTINESS APPROACH 50 KT ON THE
OREGON INLET TO OCRACOKE LEG AND WILL MENTION HIGHER GUSTS IN THIS
AREA. HAVE GENERALLY FOLLOWED WAVEWATCH NUMERICAL GUIDANCE FOR THIS
PERIOD...WHICH WILL BEST APPROXIMATE THE GFS WIND FIELDS WHICH HAVE
BEEN MOST CONSISTENT AND WHICH ARE PRETTY CLOSE TO THE CURRENT NAM12
WIND FCSTS AS WELL. WILL REISSUE THE MARINE WEATHER STATEMENT
HIGHLIGHTING THE STRONG WINDS.

WITH WEAK RIDGING...WINDS BACK AND WEAKEN A BIT FRIDAY NIGHT INTO
EARLY SATURDAY. SW WINDS WILL THEN INCREASE LATER SATURDAY INTO
SATURDAY NIGHT AHEAD OF ANOTHER SHOT OF COLD AIR AND SCA CONDITIONS
WILL AGAIN BE A GOOD POSSIBILITY ON CSTL WATERS LATE SATURDAY INTO
SATURDAY NIGHT AND PERHAPS EARLY SUNDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST FRIDAY FOR
     NCZ103-104.

MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY FOR
     AMZ130-135-150-152-154-156-158.

&&
Hazardous weather outlook, Jan 24, 4:46 AM EST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 AM EST WED JAN 24 2007

NCZ029-044>047-079>081-090>095-098-103-104-251000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
446 AM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY
AND FRIDAY WITH STRONG NORTHWESTERLY WINDS DEVELOPING. WINDS MAY
REACH WIND ADVISORY CRITERIA ACROSS THE OUTER BANKS LATE THURSDAY
NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-251000-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
446 AM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG HIGH PRESSURE BUILDING INTO THE REGION LATE IN THE WEEK IS
EXPECTED TO RAISE SMALL CRAFT ADVISORY FLAGS ACROSS THE WATERS
THURSDAY WITH WINDS STRENGTHENING TO NEAR GALE FORCE THURSDAY
NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:06 AM ESTCoastal Flood StatementMHX26 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.